MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED SCISSORS
Model Number 420178-08
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.The instrument was also found to have blade damage.One of the blade edges was indented, which prevented the blades from closing.This failure is most commonly caused by mishandling/misuse.
 
Event or Problem Description
During a da vinci assisted myomectomy procedure, it was reported that the curved scissors had a broken cable.The procedure was completed and there was no patient injury.

Brand Name
ENDOWRIST
Common Device Name
CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key9508934
Report Number2955842-2019-10988
Device Sequence Number16286781
Product Code NAY
UDI-Device Identifier00886874111499
UDI-Public(01)00886874111499(10)N10170929
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420178-08
Device Lot NumberN10170929123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.